MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- AT CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH- AT CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10308191
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred with the cios alpha system.The user reported a leakage of fluid from the coooing system which could potentially leak into the patient area during operation.There is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The investigation was performed considering complaint description, cs reports, and system history.Prior to system usage, the user noticed liquid on the detector and then called siemens service.It was found that cooling liquid was leaking from the cover of the x-ray tube onto the cover of the detector.A detailed investigation revealed that the leakage originated from the connector between the water cooler and the x-ray tube.It was a very slow leak, so no breach occurred or would have been expected to occur.According to the information given, the user came into contact with the cooling liquid.As no further information is available and no health consequences have been reported, it is assumed that the liquid was touched by the user and thus he had skin contact.Since this liquid (antifrogen n water-mixture 34% from clariant) could be only harmful if swallowed or could be harmful through prolonged or repeated exposure, further the user had most likely washed his hands after contact, health consequences are very unlikely or even impossible.The defective connector as well as all related connector sealings (o-rings) have been replaced as part of service activity.Due to material aging and weakening, the occurrence of leakage cannot be completely prevented.The occurrence rate of the identified cause has been checked and no error accumulation has been identified.The occurrence rate is below the defined threshold, therefore, no corrective action is necessary.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
CIOS ALPHA
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- AT
siemensstrasse 1
forccheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key12655372
Report Number3004977335-2021-99811
Device Sequence Number17263063
Product Code OWB
UDI-Device Identifier04056869009032
UDI-Public04056869009032
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K181560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection,Repair
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10308191
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown